Night Sweats

  • Posted by a hidden member.
    Log in to view his profile

    Dec 10, 2008 3:14 PM GMT
    I've been having a real problem with them...

    They started when I was taking some medication for a neurological disorder that I have (my partner said I was quite a violent twitcher until then). I've mentioned them to my doctor, who thought it might be a side-effect from the meds. We tried a few different meds that have kept the neurological problem in check nicely, but the sweating has not gotten any better.

    I'm in good health other than that.. HIV-, monogamous, normal body fat percentage. Very vivid dreamer which, I am sure, contributes somewhat to the problem. More likely than not, it's due to the fact that my partner and our dogs all share the bed, but I have had some pretty bad cases of night sweats when I was sleeping alone in a hotel on a road trip.

    Any input from anyone else about what to do? Medical professionals, in particular....







  • Posted by a hidden member.
    Log in to view his profile

    Dec 10, 2008 5:35 PM GMT
    I would be interested in what to do about nght sweats too. Excellent health. But my sheets and pillows are soaked when I get up in the morning. I sweat a tremendous amount during the day too, but when I hit the bed, it's like Niagra Falls.

    Keeping the apartment cold helps somewhat.
  • MikePhilPerez

    Posts: 4357

    Dec 10, 2008 5:37 PM GMT
    Have you considered alternative therapies for your neurological disorder?

    I know some people don't believe in them, but if I were you, that is the root I would take.

    I'm not a fan of medication, particularly long term use. But I do know that medication is vital in certain circumstances, and can be life saving.

    As someone that had been on antidepressants most of my life, I would never take them again. In my opinion, there are much more effective treatments for depression and anxiety than medication. Problem is no one makes money out of it.

    Now, I will just sit back and wait for a certain member to bash me for what I just said, and for what I did not say icon_confused.gif

    Mike
  • MikePhilPerez

    Posts: 4357

    Dec 10, 2008 5:51 PM GMT
    KissingPro saidI would be interested in what to do about nght sweats too. Excellent health. But my sheets and pillows are soaked when I get up in the morning. I sweat a tremendous amount during the day too, but when I hit the bed, it's like Niagra Falls.

    Keeping the apartment cold helps somewhat.


    If you don't mind me asking, are you on any medication?
  • Posted by a hidden member.
    Log in to view his profile

    Dec 10, 2008 5:59 PM GMT
    I had a similar problem right when I moved to Germany. New environment, new diseases, and stress all topped my list of causes. Most online diagnosis were useless as well. Type in "night sweats" and the first return is usually AIDS. Finally, following an obscure link, I read "maybe you are just too hot." All was solved. Maybe try freezing your partner out of the bed?
  • Posted by a hidden member.
    Log in to view his profile

    Dec 10, 2008 6:00 PM GMT
    Now, I will just sit back and wait for a certain member to bash me for what I just said, and for what I did not say icon_confused.gif

    Mike[/quote]

    You didn't say anything worthy of beng bashed. You gave good personal advice.
  • MikemikeMike

    Posts: 6932

    Dec 10, 2008 6:26 PM GMT
    No Dr. here, but did you have your thyroid checked???
  • Posted by a hidden member.
    Log in to view his profile

    Dec 10, 2008 10:35 PM GMT
    MikemikeMike saidNo Dr. here, but did you have your thyroid checked???


    was just about to suggest the same thing actually.....i'll look thru my med-surg books for some leads. incidentally, what are you takin and what neuro issue (if you don't mind me askin, and you can e-mail me personally too)
  • MikePhilPerez

    Posts: 4357

    Dec 10, 2008 10:50 PM GMT
    If you are using Seroxat (paroxetine or Paxil) this will give you cold sweats at night.

    Are they cold sweats?
  • Posted by a hidden member.
    Log in to view his profile

    Dec 12, 2008 2:13 AM GMT
    BOLD TEXT GOES HERERESIZED TEXT GOES HERE FIRST MAN I AM NOT A DOCTOR , BUT THERE ARE MANY REASONS YOU COULD HAVE NEUROLGICAL DISORDER, DUE TO NERVE DAMAGE DUE TO SINGLES OR DIABETES , OR SOME OTHER MEDICATIONS CAN CAUSE THE DAMAGE . WHAT I KNOW THAT THE NERVES WILL HEAL SOME WHAT ON THEIR OWN, BUT NOT ALL THE WAY LIKE THE WAY THEY WERE BEFORE , AS FAR AS THE MEDICATION YOU ARE TAKING THAT SEEMS TO YOU CAUSEING YOUR NIGHT SWEATS . SWEATING IS AUTONOMIC RESPONCE , THAT MEANS AUTO , SOMETHING YOU HAVE NO CONTROLL OF SORRY TO SAY . LOOK UP THE MEDICATION ON WEBMD, AND LOOK AT THE SIDE EFFECTS , THERE MIGHT BE SO MANY SIDE-EFFECTS BUT REMBER THAT THEY LIST THE MOST SIDE-EFFECTS THAT PEOPLE HAVE TO THE MEDICATION FIRST IN THE LIST . KNOW THIS YOUR DR. HAS PERSCRIBED THE MECICATON BECAUSE HE OR SHE HAS JUDGED THAT THE BENFITS TO YOU IS GREATER THAN THE RISK OF POSSABLE SIDE- EFFECTS. WITH THAT BEING SAID , TAKE A ROLE OF BEING THE MOST INPROTANT PERSON IN YOUR HEATHCARE INFORM YOUR DR THAT YOU WONT TO TAKE A LOWER DOSE , AND THROUGHT OUT THE DAY , SAY THE MEDICATION IS 500 MG ON TIME ADAY , YOU WONT TO TAKE 250 MG TWICE A DAY , TO = YOUR 500MG DOSE OR 125 MG 4 TIMES A DAY TO = YOUR 500 MG DOSE SEE IF THE LOWERING THE DOSE WILL HELP BUT ALLWAYS INFORM YOUR DR. WHAT YOU WONT TO DO . BEING INCONTROLL OF YOUR MEDICAL CARE , KNOW THERE ARE ALLWAYS MORE MEDICATIONS TO TREAT THE NEUROLOGICAL DISORDER , SOME OF THEM MY HAVE WORSE SIDE-EFFECTS , AND THEN AGAIN MY HAVE NO EFFECTS AT ALL AND HELPS YOU !!. AND NOTE SOMETHING AS A NONPERSCIPTION HERBAL PRODUCT MY BE REACTING WITH THE MEDICATION . AS FAR AS THE DOCTOR IS CONCSRNED IF HE WONT HELP YOU OR IS UN WILLING TO ADDRESS YOUR CONCERNS FIND ANOTHER DOCTOR . BUT ALLWAYS LET THEM KNOW UP FRUNT WHATS GOING ON WITH YOU , AND DO NOT SETTLE FOR BEING TREATED LIKE A PATIENT, AND NOT LIKE A TEAM MEMBER IN YOUR HEALTH CARE , YOU ARE THE ONE INCHARGE , AND YOUR INSURANCE IS PAYING THEM ON YOUR BEHALF , THAT MAKES YOU INCHARGE!! . ALSO NOTE YOUR SIDE EFFECTS CAN GET WORSE , AND BECOME SOMETHING ELES FROM THE SAME MEDICATION IF NOT ADDRESES, I HAVE SEEN SOME PATIENTS THAT HAVE TAKEN THE SAME MEDICATION FOR YEARS FOR A PROBLEM , AND TAKE THAT PILL ONE MORE TIME LIKE THAT HAVE ALLWAYS DONE AND HAVE AN ALLERGIC REACTION . TAKE CARE OF YOUR SELF
  • Posted by a hidden member.
    Log in to view his profile

    Dec 12, 2008 2:18 AM GMT
    Um, yeah...calm down there Mr. "ALL CAPS" man. icon_wink.gif

    Lot's of things can cause night sweats. If it's indeed a side effect of your meds, talk to your doctor about switching.

  • DukeAtreides

    Posts: 64

    Dec 12, 2008 2:30 AM GMT
    I'm definitely not a doctor... but are you under a lot of stress? I get them if I'm under too much stress for too long.

    Just a thought.
  • Posted by a hidden member.
    Log in to view his profile

    Dec 13, 2008 11:09 PM GMT
    Get your thyroid funcion checked (hyperthyroidism can cause night sweats along wiht tremors, heat intolerance and palpitations. You's also be sweating more than usual during the day)

    Get a complete blood count for infection (esp if u feel feverish)....at times, the only indication if infection is a fever.

    You said u're taking medication for a "twitch"...your sweating could be secondary to the twitch (happens sometimes in epilepsy) or it could be due to the meds.

    Also if you're recently changed meds, then withdrawal from certain drugs may also cause night sweats.

    It could be allergic as well. In some cases, its also genetic.

    You can get the tests to be on the safe side and put your mind at ease...if they come out clear then good. Of not then...well...now u know.

    Also...do u have any other assosciated symptoms (fever, weakness, fatigue, restlessness, chills/rigors, difficulty breathing, headaches, weight loss, joint pain, uriniary complaints, change in appetite and sleep pattern)

    One thing that usually helps the ppl i've dealt with is to think back to the last time u were perfectly fine (didn't have night sweats) and try recall anything that might have happened around that time that could have (in your opinion) triggered/caused it. Also pay attention to any weight change and see if there's a pattern to it (is it like a flash of a few seconds/minutes where u suddenly feel hot and sweat or is it more like u sweat more throughout the night).

    At the end of the day, if your physician says you're fine, then chances are that you're fine.